Puerto Rico, 2007Wildfire in Puerto Rico, February 12 to 13, 2007
February 12 to 13, 2007 · NWS SJU · 2 events in 1 county or zone
The National Weather Service doppler radar detected a large smoke plume associated associated with a ground fire across the southern part of the municipality of Coamo.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The National Weather Service doppler radar detected a large smoke plume associated associated with a ground fire across the southern part of the municipality of Coamo.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Feb 12, 3:53 AM AST, 8 hours 7 minutes earlier.
Area forecast discussion, Feb 12, 3:53 AM AST, 8 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
353 AM AST MON FEB 12 2007
.SYNOPSIS...HIGH PRESSURE OFF THE EAST COAST OF THE UNITED STATES EXTENDS
SOUTHEAST...PROMOTING A MORE EASTERLY MODERATE WIND FLOW TODAY.
AS THE HIGH MIGRATES EAST SOUTHEAST INTO THE CENTRAL ATLANTIC AND
THEN INTO THE EASTERN ATLANTIC...WINDS WILL BECOME MORE SOUTHEAST
AND WEAKER BY THE END OF THE WEEK AND THROUGH THE WEEKEND.
&&
.DISCUSSION...SATELLITE IMAGERY SHOWED SOME AREAS OF CLOUDS WITH
EMBEDDED ISOLATED SHOWERS OF LIGHT INTENSITY OVER THE ATLANTIC AND
CARIBBEAN WATERS. NO PRECIPITATION WAS NOTED OVER THE LAND AREAS.
00Z SOUNDING SHOWED A LIGHT MAINLY EAST WINDS AND A RELATIVELY DRY
LOCAL AIRMASS. THIS TYPICAL DRY PATTERN FOR FEBRUARY IS EXPECTED
TO CONTINUE DURING THE NEXT FEW DAYS WITH NO MAJOR CHANGES
FORESEEN AT THIS TIME.
&&
.AVIATION...A STRONG UPPER LEVEL WIND FLOW WAS NOTED OVER THE
SOUTHEAST UNITED STATES ESPECIALLY FLORIDA AND THE SOUTHEAST
WATERS.
&&
.MARINE...WINDS OF 18 TO 19 KNOTS CAN PRODUCE CHOPPY SEAS
ESPECIALLY IN THE OFFSHORE WATERS OF THE ATLANTIC AND CARIBBEAN.
&&
.FIRE WEATHER...THE STRONG INSOLATION AND DRY GRASS OVER THE
SOUTHERN SLOPES OF PUERTO RICO MAKE THESE SECTIONS OF THE ISLAND
PRONE O GRASS FIRES.
&&
.CLIMATE...SOMEWHAT LESS THAN NORMAL PRECIPITATION AMOUNTS YEAR
AND MONTH TO DATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 85 72 85 72 / 10 10 10 10
STT 84 75 85 75 / 10 10 10 10
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
11
Hazardous weather outlook, Feb 12, 6:00 AM AST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON FEB 12 2007
PRZ001>013-AMZ710>750-131000-
600 AM AST MON FEB 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED
FOR THIS PERIOD.
.DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE
EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
VIZ001-002-AMZ710>730-131000-
600 AM AST SAT FEB 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED
FOR THIS PERIOD.
.DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE
EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU
FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML
Wildfire, Central Interior
- When
- February 12, 12:00 PM AST
- Where
- Central Interior forecast zone
- Reported by
- Emergency Manager
Local emergency managers reported that smoke from the fire was affecting road 14 between the municipalities of Coamo and Salinas.
Wildfire, Central Interior
- When
- February 13, 4:42 PM AST
- Where
- Central Interior forecast zone
- Reported by
- Broadcast Media
Fire was reported in Barrio Los LLanos, Sector Cotto Ruiz, Road 445, in the municipality of Coamo.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Illinois, February 12 to 13, 20072 deaths · 27 events
- Winter Storm and Strong Wind in Virginia, February 12 to 14, 20071 death · 1 injured · 24 events
- Winter Storm and Winter Weather in Nebraska, February 12 to 13, 20071 death · 1 injured · 5 events
- Flash Flooding and Hail in Texas, February 12, 2007$77,000 · 1 in hail · 8 events
- Winter Storm in Indiana, February 12 to 14, 2007$15,000 · 34 events
- Winter Storm and Winter Weather in Kansas, February 12 to 13, 200723 events
- Winter Weather in South Dakota, February 12 to 13, 200722 events
- Winter Storm and Winter Weather in Iowa, February 12 to 13, 200721 events
- Winter Storm in Iowa, February 12 to 13, 200717 events
- Winter Storm and Winter Weather in Maryland, February 12 to 14, 200715 events
- Winter Storm and Winter Weather in Illinois, February 12 to 13, 200713 events
- Winter Storm and Winter Weather in Kansas, February 12 to 13, 200710 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18284, 18285.